Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have Parkinson disease and GERD. Take Madopar and Nexium. Is it safe to have anaesthesia and operation?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 4352 Questions
Question
I have Parkinson disease and GERD .I take Madopar and Nexium. Is it safe to have a general anaesthetic and an operation?
Posted Wed, 31 Jul 2013 in Medicines and Side Effects
 
 
Answered by Dr. Ivan R. Rommstein 45 minutes later
Hi. You didnt mention what kind of operation you are having,but nexium has no effect on anasthesia. On the other side, Madopar should be discontinued 12-48 hrs before surgical intervention requiring general anesthesia and it can be continued 1 day after it. SO inform your doctor about medicines than you are taking. WIsh you good health. If you have any questions I ll be glad to help. Regards
Above answer was peer-reviewed by
 
Follow-up: Have Parkinson disease and GERD. Take Madopar and Nexium. Is it safe to have anaesthesia and operation? 13 hours later
Thank you for your excellent advice. I am considering an operation for acid reflux which is a major operation .I don't have much ofa tremor now . Do Parkinsonian patients have a tremor during the operation? Also I have a Rodent ulcer which is to be operated on by a plastic surgeon
 
 
Answered by Dr. Ivan R. Rommstein 15 hours later
Hi.
If this is nissen fundoplasty then it is medium procedure which can be done even laparoscopically. There is no tremor during general anashesia since neural connections are inhibited so you dont have to worry about it.
Rodent ulcer can be removed under regional or local anashesia and tremor shouldnt be problem too. Also, if it can be organised you can have both procedures under one general anasthesia so ask your surgeons about it. WIsh you good luck. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor